3 1/2 months ago I noticed my glands in my neck swelled and I had a sharp pain under my jaw that runs from ear to ear. It feels as if someone is chocking me! At first it would come and go - but the last 2 months have been a constant terrible pain and swelling in the lymph nodes on both sides of my neck. Sometimes I feel a little dizzy and my legs ache. Other than that, I feel fine. My doctor has done a Thryoid test,CBC,a strep test - they came out fine. We tried muscle relaxers and antibiotics. He has all but given up and said it must be stress but I know that it is definately NOT that. What is left besides something terrible like cancer? Any ideas what I should do? I am so scared! I belong to a HMO and have no one else to go to.
Without examining you it is impossible to say what you have. Here are some thoughts.
There are many lymph nodes in the neck that can swell up with any kind of inflammatory response, such as an infection. Your doctor should be able to differentiate enlarged lymph nodes from an enlarged thyroid. If it is determined that it is an enlarged thyroid, an thyroid ultrasound can be considered to make sure there is no mass.
If it is continued enlarged lymph nodes, I would consider a referral to an ENT specialist (especially if it has been there for 3 1/2 months). A biopsy of the lymph glands is the only way to be sure that it is not cancer.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Same Symptoms I have, throat swelling, ear to ear pain, throat tickling, leg pain, leg numbeness and also dizziness.My physician said this swelling in throat is due to teeth grinding at night and suggested me to wear mouth guard but did not help me. My dentist referred me to Maxiofacial surgeon to consult for TMJ. Surgeon said no TMJ, so go to ENT. No I am trying to ENT through my physician(I am having HMO). I had meniare disease 10 years ago, which causes severe dizziness and one ear's hearing loss( Ilost left ea hearing).
This is just share my feelings.
i have just started to gain many head pains and my throat is becoming swollen. i can hardly swallow and i sometimes feel dizzy. my legs feel tingly and i am becoming worried. is it possible that i could have aids?
I also have experiencing tightness, gland swelling, discomfort from the ear down the throat; around my tonsil on one side. I only experience this on one side of my throat. It also has become more prevelant when I was on a high dosage of antibiotics for back pain but the problems existed prior to taking the antibiotics in such high dosage. I have been under a specialists care for some time for severe back pain and siatica and arthiritis in neck and back; could the pain medication(Motrin & Skelaxin; Vicodin; Lodine) have caused the glands in my neck to enlarge over this period of time and when I was administered Demarol(?) along with another very potinent pain killer cause the inflamation of my glads to become more intense? I was once told by a military PA that when you take antibiotics over a period of time; it can cause glad swelling? I had a MRI recently on my neck and Ihabe not gotten the results but will this give any indication as to what this may be? I am very concerned about and worried. Alot of the comments are right inline with what I am experiencing and I am under a doctors care but wanted to get some other facts as well.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.